Advertisement




More DailyStrength
Health Event Calendar
See what's new on the site
Step-by-step Tutorials
How to use DailyStrength
We're on Facebook
Check out our page
Follow us on Twitter
Read our tweets
Get Cool DS Stuff
Shirts, Hats, Baby Wear
Discussion:
New to A FIB, I have a question
Watch this 
View More Posts Ignore
Hello Folks,
Glad I found this site. I had my first episode of A Fib last May. I have been on Metoprolol 25 MG a day since with no new A Fib episodes however, I now have these sensations of my heart skipping beats several times a day. My cardiologist is not concerned and says this is normal but before my A Fib episode I never experienced this before, can anyone tell me, am I normal?
Posted on 01/24/11, 05:10 pm
15 Replies | Most Recent Add Your Reply
Reminder: This is a support group for Atrial Fibrillation (AFib). We trust you will do your best to remain positive and helpful. For more information, see our rules of the road.

You may also create your own Member Groups where you can moderate the discussion.
Comment:
Email me when others reply to this topic help
View More Posts Ignore
Reply #11 - 02/05/11  12:38pm
" Re: Reply #10 and Multaq: Yes, I am currently taking it (since mid-Dec). This is the 1st anti-arrhythmic the EP put me on. I never got a good answer why he started me out with this drug. I met with a different EP yesterday; he has no patients on Multaq, and did not understand why I was not started out on flecainide.

My comments: You may want to ask your doc to monitor liver function w/blood tests - there is some recent data suggesting link between Multaq and liver problems. Although Multaq seems to be keeping me in NSR for now, I am very, very fatigued on this drug esp. after the evening dose. Also have a lot of "brain fog" with difficulty concentrating/focusing. I am still discussing with new EP, but am considering switch to flecainide to see if I feel better on it. Hate to play medication roulette, but the side effects for me are becoming troublesome. Hope the Multaq is working ok for you. "
View More Posts Ignore
Reply #12 - 02/06/11  3:53am
" Wow! So, there are a lot of us out there with Afib and the missing beats. I have found my cure for the missing beats and the bad Afib that I had 10 years ago. I know several other people who got rid of their Afib the way I did. Okay, here it is: I stopped ny Afib by cutting back the following: fish oil capsules, nuts, butter, cheese (chedder was the worst), and in general anything with omega 3 fatty acid (Acai, flax seed, even eggs with omega 3). My afib slowly went away after stop taking the above for about 1 week. My Afib completely stopped after about 3 weeks. However, I would get the missing beats when I had a little butter or cheese. It took me 9 very hard months to find what I am telling you folks. I went through very bad time with my Afib because doctors were talling me to take more fish oil for my Afib. The problem was that the Afib would come 5 to 8 hours after taking the fish oil or eating the butter or cheese. So, it was very hard to correlate the symptom with the diet. But, by chance I came across the real cause of my Afib. I know several other people who stopped their Afib by avoiding all or some of the item that I mentioned. Try it, may be it solves your problem. Good news: after about 7 years my sensitivity toward the above item has deminished. Now, I can eat all of them in moderation. If I eat too much of them, I get the missing beats. Then, I know I have to cut back for a few days. In addition, sports drinks (gatorade) are very bad too because of the potassium. Any non-food potassium brings out the Afib in me. So, watch out. Please note that most of the stuff cause Afib several hours later. So, write down what you are eating during the day. Then, you will see a pattern. That is what I did and I found the answer. Absolutely, no thanks to medical doctors. I went to 12 cardiologist and eltectrophysiologist. They wanted to do all kinds of operation on my heart for my Afib. Their drugs did not work or they made my condition so bad (Flakenide) that I had to go to emergency. I took only nattokinase as blood thinner to make sure I don't blood clot. I did not go on Coumedin since I am a hiker and outdoors person. I did not want to bleed to death if I fall during a hike. Give the above a shot, hopefully it will work for you too. "
View More Posts Ignore
Reply #13 - 02/07/11  9:37pm
" I took multaq for 1 week, but it did not seem to help, also my insurance company was very reluctant to pay, and it is very expensive. I also had an ablation done 8 months ago, and am disappointed that the a-fib is back stronger then before. I am beginning to think more then ever, that this a-fib is due to stress in my life, it is hard to back away from stressful events when it is your family stressing you out. "
View More Posts Ignore
Reply #14 - 02/08/11  7:29am
" I am new here also. It is great to have others to talk to about this, for so long I felt alone.

Every time I have had a major attack of A-fib, I have felt the palpitations and skipped heart beats. I would even take my pulse numerous time a day and I would count and it would always be on the 7th beat...weird. Anyway, good luck.

Bonnie - I was taking Multaq but I felt horrible. I felt like I was literally dying. My heart stayed out of rhythm. I stayed dizzy. I was always tired and just wanted to lay in bed. I finally called the cardiologist and told them that I needed something else. They then put me on amiodirone. "
View More Posts Ignore
Reply #15 - 02/08/11  7:20pm
" My doctor mentioned Multaq to me just yesterday. I was doing some research and decided I'll stick with the Rythmol. I think most of the meds leave you feeling tired, I know it's that way with me. I was always extremely active, now I've cut back quite a bit. I'm hoping to be off all meds except aspirin soon. "

First | Previous | Page: 1 2 | Next | Most Recent Add Your Reply
Advertisement


More From Around the Web